Alert archive / Nebraska / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 19, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Apr 24, 2006, 12:41 AM CDT for Lincoln County, Nebraska. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 24, 2006, 12:41 AM CDT (05:41 UTC)
- Expired
- Apr 24, 2006, 1:15 AM CDT
- In force
- 34 min
- Issued by
- NWS North Platte, NE
- Area
- Counties, with a storm outline in the text
County Lincoln County, NE
The radar
The North Platte radar (KLNX), 88 km from the middle of the area, began a volume at 05:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 5.7 hours before the alert went out and 22 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 307 J/kg
- Mixed-layer CIN
- -215 J/kg
- Mixed-layer LCL
- 1787 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 16 m²/s²
- 0-3 km storm-relative helicity
- 234 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KLBF 240542 SVRLBF NEC111-240615- /O.NEW.KLBF.SV.W.0019.060424T0541Z-060424T0615Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NORTH PLATTE NE 1241 AM CDT MON APR 24 2006 THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHERN LINCOLN COUNTY IN SOUTHWEST NEBRASKA * UNTIL 115 AM CDT * AT 1232 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE HAIL. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM NE HIGHWAY 83 MILE MARKER 100 TO NE HIGHWAY 30 MILE MARKER 195...OR ALONG A LINE EXTENDING FROM 8 MILES SOUTH OF STAPLETON TO 16 MILES SOUTHEAST OF NORTH PLATTE...AND MOVING NORTHEAST AT 15 MPH. * SEVERE THUNDERSTORMS WILL BE NEAR... NE HIGHWAY 30 MILE MARKER 200 BY 1250 AM CDT NE HIGHWAY 30 MILE MARKER 205 BY 100 AM CDT THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. LAT...LON 4136 10123 4093 10123 4095 10026 4137 10027 $$ POWER
2 follow-up statements
000 WWUS53 KLBF 240559 SVSLBF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 1259 AM CDT MON APR 24 2006 NEC111-240615- /O.CON.KLBF.SV.W.0019.000000T0000Z-060424T0615Z/ LINCOLN NE- 1259 AM CDT MON APR 24 2006 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 115 AM CDT FOR NORTHERN LINCOLN COUNTY... AT 1251 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE HAIL. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 8 MILES EAST OF NE HIGHWAY 83 MILE MARKER 104 TO NE HIGHWAY 30 MILE MARKER 197...OR ALONG A LINE EXTENDING FROM 11 MILES SOUTHEAST OF STAPLETON TO 17 MILES NORTHWEST OF GOTHENBURG...MOVING NORTHEAST AT 15 MPH. SEVERE THUNDERSTORMS WILL BE NEAR... RURAL NORTHEASTERN LINCOLN COUNTY AT 110 AM CDT IF SEVERE WEATHER WAS OBSERVED...PLEASE CONTACT YOUR LOCAL LAW ENFORCEMENT AGENCY AND HAVE THEM PASS THE REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN NORTH PLATTE. LAT...LON 4136 10123 4093 10123 4095 10026 4137 10027 $$ POWER
000 WWUS53 KLBF 240614 SVSLBF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 113 AM CDT MON APR 24 2006 NEC111-240623- /O.EXP.KLBF.SV.W.0019.000000T0000Z-060424T0615Z/ LINCOLN NE- 113 AM CDT MON APR 24 2006 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN LINCOLN COUNTY EXPIRES AT 115 AM CDT... IF SEVERE WEATHER WAS OBSERVED...PLEASE CONTACT YOUR LOCAL LAW ENFORCEMENT AGENCY AND HAVE THEM PASS THE REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN NORTH PLATTE. LAT...LON 4136 10123 4093 10123 4095 10026 4137 10027 $$ POWER
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 23, 10:17 PM CDT, 2 hours 24 minutes earlier.
Area forecast discussion, Apr 23, 10:17 PM CDT, 2 hours 24 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 1017 PM CDT SUN APR 23 2006 .UPDATE... POSTED A WINTER STORM WATCH FOR NW ZONES FOR TOMORROW AFTERNOON INTO TOMORROW NIGHT BASED ON NEW NAM DATA. ADVISORIES/WATCHES MAY BE NEEDED FOR GARDEN/EASTERN CHERRY/GRANT/ARTHUR COUNTIES. DECISIONS TO BE MADE WITH MORNING ZONES AFTER REVIEW OF COMPLETE SUITE OF NEW DATA. FOCUS FOR NOW IS ON CONVECTION HEADING THIS WAY FROM CO. LARGE HAIL AND DAMAGING WINDS WILL BE POSSIBLE ESPECIALLY SOUTH OF INTERSTATE 80. SEVERE THUNDERSTORM WATCH LIKELY TO BE ISSUED SHORTLY FOR CHASE/FRONTIER/HAYES COUNTIES. && .LBF WATCHES/WARNINGS/ADVISORIES... WINTER STORM WATCH FROM MONDAY AFTERNOON THROUGH LATE MONDAY NIGHT FOR NEZ004-NEZ094. && JMC
Hazardous weather outlook, Apr 23, 10:45 PM CDT, 1 hour 56 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE NORTH PLATTE NE 1045 PM CDT SUN APR 23 2006 NEZ004>010-022>029-035>038-056>059-069>071-094-250345- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 1045 PM CDT SUN APR 23 2006 /945 PM MDT SUN APR 23 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT. THERE IS POSSIBILITY FOR THUNDERSTORMS TO DEVELOP OVER SOUTHWEST NEBRASKA TONIGHT...GENERALLY SOUTH OF A GRANT TO WELLFLEET LINE. THE MAIN THREAT FROM THUNDERSTORMS WILL BE LARGE HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. A STORNG SPRING STORM WILL AFFECT WESTERN AND NORTH CENTRAL NEBERASKA ON MONDAY. THE POTENTIAL EXISTS FOR RAIN TO CHANGE TO SNOW ACROSS PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA MONDAY AFTERNOON LASTING INTO TUESDAY MORNING. SNOWFALL ACCUMULATIONS OF AROUND SIX INCHES ARE POSSIBLE BY TUESDAY MORNING...GENERALLY NORTH AND WEST OF A LINE FROM KILGORE TO AINSWORTH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TONIGHT. && THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE (ALL LOWERCASE) MP
In the hours before
Local storm report, Apr 24, 12:15 AM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1215 AM CDT MON APR 24 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1210 AM HAIL NORTH PLATTE 41.13N 100.77W
04/24/2006 E1.00 INCH LINCOLN NE PUBLIC
MULTIPLE REPORTS OF NICKLE TO QUARTER SIZE HAIL
&&
JMCThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 23, 9:59 PM CDT | Winter Storm Watch | LBF | Cherry, Sheridan | 6 hr |
| Apr 23, 11:49 PM CDT | Severe Thunderstorm Warning | LBF | Lincoln | 56 min |
| Apr 24, 12:05 AM CDT | Severe Thunderstorm Warning | LBF | Chase, Perkins | 50 min |
| Apr 24, 1:04 AM CDT | Severe Thunderstorm Warning | LBF | Custer | 56 min |
| Apr 24, 4:00 AM CDT | Snow Advisory | LBF | Cherry, Garden, Grant, Sheridan | 11 hr |
| Apr 24, 3:09 PM CDT | Snow and Blowing Snow Advisory | LBF | Cherry, Garden, Grant, Sheridan | 7 hr |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.